Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Update Lorainne, Elizabeth, et. al. Lorraine

Posted by shelliR on September 6, 2001, at 13:34:24

In reply to Re: Update Lorainne, Elizabeth, et. al. shelliR, posted by Lorraine on September 6, 2001, at 10:29:25

Hi Lorraine.

re continuing wellbutrin:
>Sorry the Wellbutrin isn't kicking in grand force for you. For me being ener is a large part of my depression so if I am on an activating drug and "get busy" things seem ok. Then if I slow down and talk with people, it is very obvious that I am still in my depression. I guess I try to distract myself a lot.

In some ways being energized is helpful when I'm depressed. At other times, when I hurt so badly I can't stand it, sleep has always been my only escape from the pain. And that is not an option on wellbutrin (for better and worse).

> > > > But then I have also another type of depression/anxiety/angst that has to do with people and fitting in in life and that is much more apparent when I am around people, especially new people or people I don't know well. I'm not sure whether that could be medicated and if so, I'm not sure what I would have to give up in exchange.
> Sounds like a bit of Social Anxiety? I know I have some.

I don't know if it's social anxiety, per say. I've never thought of it that way, but maybe it is a specific type. I talk very easily with people and generally have the feeling that I am interesting and entertaining. I am very light in the company of others, which is probably something that would surprise you--considering the intensity of my posts.

Most of my anxiety re people is how to navigate through life solo. My closest friend (male) remarried two years ago and so my immediate world has changed.

On this vacation I am fine by myself--have this really cute little house and cable to watch the US open, plus short rides bring me into incredible natural beauty and awesome art. But when I am around couples vacationing together, I get very anxious about myself and go back to my little house.

> > > > BTW, I have asked my pdoc to do a nardil/wellbutrin combo, but he was less than enthusiastic. He said he has another idea first (which of course he didn't share with me).
> Sounds like he has some plan mapped out in his head for your course of treatment. Maybe he derives cues from your reactions to the various drugs he tries you on.

I think he only pretends he has a plan. And depending on what he wants to do next, I may really push the nardil/wellbutrin combo, although the nardil was totally not working any more for me.
>

> He's in the driver's seat as long as he knows where he is going and you are enjoying the view so to speak....

No, I don't see it that way. I see us sharing the driver's seat. (He probably sees me as a backseat driver. < g >) I wanted to try Parnate; he wasn't enthusiastic but wrote the prescription. I had wanted to try wellbutrin before, he thought it was too complicated as a base drug, but when I wanted to go back on nardil, he brought up trying wellbutrin as *his* idea. It's much more of a personality thing--like he has to feel like he's in control, than it is really a control thing. At least so far. I would not take a drug I'm not comfortable with and it remains to be seen if he is willing to be a little bit risky with nardil and wellbutrin. (He doesn't like to work with MAOIs). But I am curious about his next idea. It was his idea to go to oxy, which I think was the right thing to do in terms of less ups and downs than vicidin. I actually don't believe he even had his next idea yet when he said that.

> I'm off Parnate now. First day I tried using adderal during my washout period and had a mild hypertensive crises. I say mild to appease the medical gods because my blood pressure (165/96?) didn't approach a medical emergency. To me though the crises was extreme--very bad headache and terrible stiff neck. I took the antidote, relatively early (within 15 or 20 minutes of onset--hey, it was my first time, I wasn't sure what was going on). That really wiped me out.

Yes, I had the same thing happen with adrafinil and nardil, and didn't have a antidote. I drove quickly to the pharmacy to take my BP, which also was up to 165 or so. I can't believe in retrospect I didn't drive to the hospital. But I had been taking nardil for so long without any hypertensive reactions that I didn't even own a cuff. But it didn't affect me at all after the incident. I did buy a cuff, though.

I'd say I was down for the count for 2 days. Yesterday, was filled with severe hot flash types
> of symptoms and I don't know if this was from withdrawal from Parnate, the hypertensive crises, or the fact that I went of estrogen about 4 weeks ago.

probably not worth it to even try to figure that one out

Plus, now that I am off the Parnate, I think it was causing some sexual dysfunction.

I don't think I had any sexual dysfunction on nardil, but it's really hard to tell if it had a small effect because I was on it almost my entire adult life. Opiates make me feel very sensual, but they definitely interfere with full orgasmic release.

> I start the Nardil on Saturday. The sleep disruption thing is very upsetting to me and I'm not sure how I will fair with that side effect. Last night I took a valium in addition to the ambien and neurontin and slept well. But I'm not sure I want a benzo habit.
>
See, I don't get that kind of thinking. I see it as you go around once and then it's over. (as far as I know, yet) So life should be as positive as possible. If a benzo at night keeps you on an antidepressant that works, it sort of strikes me as puritanical to worry about a "habit".


> > > >I wouldn't be disappointed if the nardil didn't kick in as quickly as parnate. I've never read about immediate anti-depressant with nardil.
>
> Unfortunately, I think you are right
>
> [re desipramine and nardil]: Desipramine is the TCA that elizabeth is one right now and I believe that desipramine is it's brand name.

Oh yea, it looked familiar. I tried TCAs in my early twenties and they totally spaced me out. I'd be afraid to try again I think. I never got past one day on them, but I'm not sure which TCAs I tried; it was so long ago.
>
re nardil: I don't think I got the sleeping side effect until it kicked it for me.

BTW, still no wellbutrin AD effect--today my fourth day on 300mg. No side effects, either now. But I did get some encouragement on the board, and it did take forever for nardil, so the trial goes on, at least until I see my pdoc on Monday.
>
Shelli


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:shelliR thread:67742
URL: http://www.dr-bob.org/babble/20010902/msgs/78021.html